+ Reply
Log in or Register to participate in these discussions
Breast cancer
Poly 4
3 Posts

Hi. I am 69 years old and was diagnosed with stage one breast cancer in Septembre 2020. Had lumpectomy and radiation therapy. I am now on pills to surpress my hormones for the next 5 years, plus pills to improve my bones plus vitamine D. Has anyone had symptons such as tightness in the jaw. I saw my doctor but he doesn't seem to think that there is a problem. Thank you for responding.

4 Replies
ashcon
1925 Posts
Hi Poly 4
I'm glad your cancer was caught early, though the post-treatment treatments can be a burden, yes?
I have not heard of anyone here on this site mentioning jaw tightness as a result of cancer meds, but then again I'm not a doctor!
I have heard of
Osteonecrosis of the jaw as a result of bisphosphonate medications (eg Zometa, Zoledronic Acid) that some breast cancer patients take to strengthen their bones.
Are you taking one of these bisphosphonate meds?
Don't know if that causes a "tightness", but it may be worth a visit to your dentist. Their pretty good usually at identifying dental problems related to medications or treatments.

You're coming up to one year since your diagnosis. How are you feeling?
I'm 4 years out since mine. I didn't start to "relax" until I passed the 2 year mark!
JustJan
740 Posts
Poly 4‍ welcome to this caring community. So glad that the bulk of your treatment has finished. I had triple negative breast cancer and so a hormone blocker, such as tamoxifen, was not needed. I have not heard of jaw tightness from cancer treatment. I’m not a doctor but I wonder if a trip to the dentist may help diagnose the issue. I have heard of jaw tightness and soreness as a result of teeth grinding or clenching.

I hope that you will be able to figure it out.
Poly 4
3 Posts

Thank you for your reply. I'll call my dentist for more information. I have 4 and ½ years to go but keep I positive about it. Wishing you the best for your fifth year.

Poly 4
3 Posts

Thank you JustJan. I have a mouth guard that I wear every night for teeth grinding and I haven't had problems since. The tightness in the jaw showed up about a couple of weeks after starting my pills. I'll contact my dentist for more information.

+ Reply